Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 152, NWS North Platte, NE

June 16, 2004Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2004, 1:46 AM CDT for Holt County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2004, 1:46 AM CDT (06:46 UTC)
Expired
Jun 16, 2004, 2:45 AM CDT
In force
59 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Holt County, NE

The radar

The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2004-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2251 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2004-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2251 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2090 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 160646
SVRLBF
NEC089-160745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
145 AM CDT WED JUN 16 2004

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLT COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 245 AM CDT

* AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  EWING TO 8 MILES SOUTH OF AMELIA... AND MOVING NORTHWEST AT 5 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CHAMBERS AROUND 155 AM CDT
  PAGE AROUND 240 AM CDT
  INMAN...AMELIA AND 8 MILES SOUTHEAST OF ONEILL AROUND 245 AM CDT

LAT...LON 4209 9832 4208 9906 4238 9907 4260 9835

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:28 PM CDT, 11 hours 18 minutes earlier.

Area forecast discussion, Jun 15, 2:28 PM CDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CDT TUE JUN 15 2004

.DISCUSSION...
SFC FRONT AND OUTFLOW BOUNDARY LIFTING NORTH FROM OVERNIGHT MCS HAVE
CAUSED CONVERGENCE AND WEAK TOWERING CU TO FORM FROM CNTRL GARDEN CO
THROUGH VTN. THIS COULD BE A FOCUS FOR SEVER STORM BY LATE
AFTERNOON. 18Z LBF SOUNDING MODIFIED SHOWS CAPES TO AROUND 2500 J/KG
BUT MARGINAL DEEP LAYER SHEAR TO FAVOR MULTICELL STORMS RATHER THAN
SUPERCELLS. NICE WAVE LIFTING NORTHEAST FORM NRN AZ/NM AIDING
CONSIDERABLE EARLY AFTN CONVECTION IN CO. THIS BEGAN EARLIER THIS
MORNING AND IS A GOOD INDICATION OF A RATHER STRONG WAVE AND NOT
DIURNALLY DRIVEN GIVEN TIME OF DAY. THIS WAVE FORECAST SIMILARLY BY
THE ETA/GFS TO INTERACT WITH STALLED OUT SFC FRONT FROM NEAR IML TO
LBF TO BUB. AN MCS WILL LIKELY FORM IN NERN CO AND EXPAND
NORTHEASTWARD ALONG AND NORTH OF FRONT. HAVE RAISED POPS TO LIKELY
FOR SRN TWO THIRDS OF FA. HEAVY RAINFALL AND POSSIBLE LOCALIZED
FLOODING ARE POSSIBLE. HOWEVER GIVER VERY HIGH FFG VALUES...NO NEED
FOR A FFA. MCS WILL LIKELY LINGER THROUGH NOON WED IN THE EAST WITH
SOME LINGER SHOWERS POSSIBLE IN THE WEST INTO THE AFTERNOON. WED
HIGHS MUCH COOLER IN THE MID 60S. FRONT GETS DISPLACED FURTHER SOUTH
FOR WED NIGHT WITH BEST CHCS TO OUR SOUTH. CONTINUED COOL THU WITH
LOWER 70S THROUGHOUT. RAIN CHC RETURN THU NIGHT THROUGH FRIDAY NIGHT
AS UPPER TROUGH DROPS SOUTH FROM CANADA AND SFC LOW/FRONT DEVELOP
ACROSS ERN CO INTO KS.

&&

.EXTENDED...CONTINUE TO PREFER THE LESS AMPLIFIED TROUGH FROM THE
NRN PLAINS INTO THE GREAT LAKES AS WELL AS THE LOBE EXTENDED
WESTWARD INTO THE PAC NW. THIS IS IN GENERAL AGREEMENT BY THE 06Z
GFS/00Z CANADIAN/UKMET/ECMWF. THIS SOLUTION WOULD KEEP AREA IN A
MORE ZONAL REGIME AND SEASONABLE TEMPERATURES AS OPPOSED TO THE
00Z/15TH GFS RUN OF NW FLOW AND SLIGHTLY COOLER TEMPS. REGARDING
PRECIP...PREFER TO KEEP FCST DRY SATURDAY THROUGH TUESDAY.

&&

.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR
Hazardous weather outlook, Jun 15, 3:33 PM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT TUE JUN 15 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-160217-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
333 PM CDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS TWO SYSTEM
WILL MOVE ACROSS THE REGION. FIRST A COLD FRONT WILL MOVE ACROSS
NORTH CENTRAL NEBRASKA WITH A SLIGHT CHANCE FOR THUNDERSTORMS TO
DEVELOP...MAINLY NORTH AND EAST OF NORTH PLATTE. THEN...OVERNIGHT
THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE OUTLOOK AREA AS AN UPPER
LEVEL DISTURBANCE MOVE NORTHEAST OUT OF COLORADO ACROSS WESTERN
NEBRASKA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE FOR THUNDERSTORMS CONTINUES FOR WEDNESDAY AS THE UPPER
LEVEL DISTURBANCE WILL BE SLOW TO EXIT THE REGION. HOWEVER...SEVERE
THUNDERSTORMS ARE EXPECTED TO REMAIN EAST OF THE OUTLOOK AREA.

ANOTHER WAVE OF ENERGY WILL RIDE ACROSS THE PLAINS ON FRIDAY...WITH
THE CHANCE FOR THUNDERSTORMS...HOWEVER IT IS TOO EARLY TO DETERMINE
IF ANY OF THESE THUNDERSTORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

MASEK

In the hours before

Local storm report, Jun 15, 10:19 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1019 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             6 S HAYES CENTER        40.42N 101.02W
06/15/2004  0.75 INCH        HAYES              NE   TRAINED SPOTTER

            FUNNEL CLOUDS SPOTTED

&&

MB
Local storm report, Jun 15, 10:26 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             14 W OCONTO             41.14N 100.03W
06/15/2004  0.75 INCH        CUSTER             NE   TRAINED SPOTTER

&&

MB
Local storm report, Jun 15, 10:27 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             5 N ELSIE               40.92N 101.39W
06/15/2004  0.88 INCH        PERKINS            NE   PUBLIC

&&

MB
Local storm report, Jun 15, 10:28 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             6 S OGALLALA            41.04N 101.72W
06/15/2004  0.88 INCH        KEITH              NE   TRAINED SPOTTER

&&

MB
Local storm report, Jun 15, 10:30 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             14 WNW OCONTO           41.22N 100.01W
06/15/2004  0.75 INCH        CUSTER             NE   PUBLIC

            CORRECTED FOR LOCATION.

&&

CDH
Local storm report, Jun 16, 1:00 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
100 AM CDT WED JUN 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             2 SW ANSELMO            41.60N 99.89W
06/15/2004  0.88 INCH        CUSTER             NE   CO-OP OBSERVER

0717 PM     HAIL             3 SE MAXWELL            41.05N 100.49W
06/15/2004  1.00 INCH        LINCOLN            NE   PUBLIC

0725 PM     HAIL             7 SW MADRID             40.78N 101.64W
06/15/2004  1.75 INCH        PERKINS            NE   TRAINED SPOTTER

0810 PM     HAIL             E SUTHERLAND            41.16N 101.13W
06/15/2004  1.75 INCH        LINCOLN            NE   LAW ENFORCEMENT

0810 PM     HAIL             5 W GRANT               40.84N 101.82W
06/15/2004  1.00 INCH        PERKINS            NE   AIRPLANE PILOT

0810 PM     HAIL             NORTH PLATTE            41.13N 100.77W
06/15/2004  1.75 INCH        LINCOLN            NE   PUBLIC

0815 PM     HAIL             6 SW ALMERIA            41.83N 99.54W
06/15/2004  0.75 INCH        LOUP               NE   PUBLIC

            CORRECTED FOR TIME.

0825 PM     HAIL             5 W MAXWELL             41.08N 100.62W
06/15/2004  1.00 INCH        LINCOLN            NE   FIRE DEPT/RESCUE

0830 PM     HAIL             8 N MADRID              40.97N 101.54W
06/15/2004  2.50 INCH        PERKINS            NE   PUBLIC

0835 PM     HAIL             25 NE NORTH PLATTE      41.13N 100.77W
06/15/2004  1.00 INCH        LINCOLN            NE   FIRE DEPT/RESCUE

            CORRECTION FOR TIME.

0836 PM     HAIL             4 NW BRANDON            40.84N 101.99W
06/15/2004  1.25 INCH        PERKINS            NE   TRAINED SPOTTER

            HAIL CONTINUED FOR 20 MINUTES

0912 PM     HAIL             10 SE ROSCOE            41.03N 101.46W
06/15/2004  0.75 INCH        KEITH              NE   PUBLIC

0915 PM     HAIL             5 WNW NORTH PLATTE      41.16N 100.86W
06/15/2004  1.00 INCH        LINCOLN            NE   PUBLIC

0920 PM     HAIL             8 NW MERNA              41.57N 99.87W
06/15/2004  1.00 INCH        CUSTER             NE   PUBLIC

0925 PM     TSTM WND GST     3 S HERSHEY             41.11N 101.00W
06/15/2004  60 MPH           LINCOLN            NE   TRAINED SPOTTER

0925 PM     HAIL             7 W STAPLETON           41.48N 100.65W
06/15/2004  0.75 INCH        LOGAN              NE   PUBLIC

0926 PM     HAIL             3 S HERSHEY             41.11N 101.00W
06/15/2004  1.00 INCH        LINCOLN            NE   TRAINED SPOTTER

0940 PM     TSTM WND GST     2 SE IMPERIAL           40.50N 101.61W
06/15/2004  80 MPH           CHASE              NE   TRAINED SPOTTER

0950 PM     HAIL             NORTH PLATTE            41.13N 100.77W
06/15/2004  0.75 INCH        LINCOLN            NE   NWS EMPLOYEE

            FLOODED STREETS CARS STALLED

0958 PM     HAIL             1 E NORTH PLATTE        41.13N 100.75W
06/15/2004  1.00 INCH        LINCOLN            NE   NWS EMPLOYEE

1004 PM     HAIL             NORTH PLATTE            41.13N 100.77W
06/15/2004  0.75 INCH        LINCOLN            NE   NWS EMPLOYEE

1018 PM     HAIL             6 S HAYES CENTER        40.42N 101.02W
06/15/2004  0.75 INCH        HAYES              NE   TRAINED SPOTTER

            FUNNEL CLOUDS SPOTTED

1025 PM     HAIL             14 WNW OCONTO           41.22N 100.01W
06/15/2004  0.75 INCH        CUSTER             NE   PUBLIC

            CORRECTED FOR LOCATION.

1025 PM     HAIL             5 N ELSIE               40.92N 101.39W
06/15/2004  0.88 INCH        PERKINS            NE   PUBLIC

1025 PM     HAIL             6 S OGALLALA            41.04N 101.72W
06/15/2004  0.88 INCH        KEITH              NE   TRAINED SPOTTER

&&

CDH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:06 PM CDTSevere Thunderstorm WarningLBFPerkins54 min
Jun 15, 7:14 PM CDTSevere Thunderstorm WarningLBFCuster61 min
Jun 15, 7:17 PM CDTSevere Thunderstorm WarningLBFLincoln58 min
Jun 15, 8:01 PM CDTSevere Thunderstorm WarningLBFPerkins44 min
Jun 15, 8:08 PM CDTSevere Thunderstorm WarningLBFLoup37 min
Jun 15, 8:14 PM CDTSevere Thunderstorm WarningLBFLincoln46 min
Jun 15, 8:16 PM CDTSevere Thunderstorm WarningLBFCuster44 min
Jun 15, 8:29 PM CDTSevere Thunderstorm WarningLBFLogan46 min
Jun 15, 8:45 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins60 min
Jun 15, 9:01 PM CDTSevere Thunderstorm WarningLBFLincoln44 min
Jun 15, 9:03 PM CDTSevere Thunderstorm WarningLBFCuster57 min
Jun 15, 9:19 PM CDTSevere Thunderstorm WarningLBFLogan41 min
Jun 15, 9:38 PM CDTSevere Thunderstorm WarningLBFChase, Hayes52 min
Jun 15, 9:43 PM CDTSevere Thunderstorm WarningLBFLincoln62 min
Jun 15, 9:46 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins59 min
Jun 15, 9:58 PM CDTSevere Thunderstorm WarningLBFCuster62 min
Jun 15, 10:30 PM CDTSevere Thunderstorm WarningLBFFrontier60 min
Jun 15, 10:45 PM CDTSevere Thunderstorm WarningLBFLincoln45 min
Jun 15, 10:59 PM CDTSevere Thunderstorm WarningLBFCuster61 min
Jun 15, 11:24 PM CDTFlash Flood WarningLBFLincoln6 hr
Jun 16, 12:01 AM CDTSevere Thunderstorm WarningLBFCuster44 min
Jun 16, 12:46 AM CDTSevere Thunderstorm WarningLBFHolt, Wheeler59 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.